Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 17, 2015, 5:56 AM CDT for 10 counties in Texas. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2015, 5:56 AM CDT (10:56 UTC)
- Expired
- May 17, 2015, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:00 AM CDT | HEAVY RAIN 1.7 | 3 Nw Pipe Creek, TX | RAIN FELL IN THE PAST TWO HOURS |
| May 17, 7:00 AM CDT | HEAVY RAIN 2.18 | 1 N Rollingwood, TX | RAIN FELL IN THE PAST TWO HOURS |
| May 17, 7:22 AM CDT | HEAVY RAIN 1.64 | 1 Se Sunset Valley, TX | RAIN FELL IN THE PAST 90 MINUTES |
| May 17, 7:22 AM CDT | HEAVY RAIN 1.94 | Camp Mabry, TX | RAIN HAS FALLEN WITHIN THE PAST THREE HOURS WITH 1.12 INCHES FALLING BETWEEN 6 AND 7AM |
| May 17, 7:30 AM CDT | FLASH FLOOD | 1 N Welfare, TX | JOSHUAL CREEK LOW WATER CROSSING AT WARING WELFARE ROAD HAS 1.5 FEET OF WATER OVER IT...AND ZINKE CREEK LOW WATER CROSSING JUST TO THE SOUTH HAS WATER OVER IT. OBSERVER REPORTS 1.81 INCHES OF RAIN FELL BETWEEN 515 AND 730AM |
| May 17, 8:00 AM CDT | FLASH FLOOD | Buda, TX | COLE SPRINGS ROAD CLOSED DUE TO HIGH WATER...ALSO GOFORTH ROAD IN KYLE CLOSED DUE TO HIGH WATER. SEVERAL ROADS ACROSS THE COUNTY HAVE 3 TO 4 INCHES OF WATER OVER THE ROAD |
| May 17, 8:44 AM CDT | FLASH FLOOD | 2 W Elgin, TX | COUNTY LINE ROAD LOW-WATER CROSSING NEAR HIGHWAY 290 IS CLOSED DUE TO HIGH WATER. |
| May 17, 8:49 AM CDT | FLASH FLOOD | 4 Ssw Jollyville, TX | SPICEWOOD SPRINGS ROAD CLOSED DUE TO HIGH WATER...ALSO THERE ARE DOZENS OF ROAD CLOSURES ACROSS HAYS TRAVIS WILLIAMSON CALDWELL BASTROP AND LEE COUNTIES AS SHOWN ON THE ATXFLOODS.COM WEBSITE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
331
WGUS54 KEWX 171056
FFWEWX
TXC019-029-031-053-091-209-259-265-453-491-171345-
/O.NEW.KEWX.FF.W.0034.150517T1056Z-150517T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COMAL COUNTY IN SOUTH CENTRAL TEXAS...
HAYS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTH CENTRAL BURNET COUNTY IN SOUTH CENTRAL TEXAS...
TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 845 AM CDT
* AT 550 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS PARTS OF THE HILL COUNTRY AND PARTS OF
INTERSTATE 35 INCLUDING THE AUSTIN METRO AREA. RAINFALL AMOUNTS
WITH THIS LINE OF STORMS ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES
WITHIN THE NEXT 2 HOURS. FLASH FLOODING IS LIKELY ACROSS AREA
ROADS...SMALL CREEKS...UNDERPASSES AND POOR DRAINAGE AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...
MEDINA...TAYLOR...BOERNE...ELGIN...COMFORT...WIMBERLEY...DRIPPING
SPRINGS...BLANCO...GRANGER...BANDERA...TANGLEWOOD FOREST...ANDERSON
MILL...WINDEMERE...SERENADA AND AUSTIN BERGSTROM INT AP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3071 9726 3060 9721 3014 9757 3006 9767
2997 9819 2960 9881 2969 9881 2961 9888
2976 9932 3014 9871 3014 9859 3022 9859
3087 9763
$$2 follow-up statements
541
WGUS74 KEWX 171146
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT SUN MAY 17 2015
TXC019-029-031-053-091-209-259-265-453-491-171345-
/O.CON.KEWX.FF.W.0034.000000T0000Z-150517T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-HAYS TX-BURNET TX-TRAVIS TX-KENDALL TX-BLANCO TX-BANDERA TX-
BEXAR TX-WILLIAMSON TX-KERR TX-
646 AM CDT SUN MAY 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHWESTERN COMAL...HAYS...SOUTH CENTRAL BURNET...TRAVIS...
KENDALL...BLANCO...NORTHEASTERN BANDERA...NORTHWESTERN BEXAR...
WILLIAMSON AND SOUTHEASTERN KERR COUNTIES...
AT 640 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE I-35 CORRIDOR...INCLUDING THE AUSTIN METRO
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN ACROSS ISOLATED
SPOTS WITH ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE AS
TRAINING CELLS PUSH TO THE EAST AND EAST NORTHEAST.
HERE ARE SOME LOCATIONS WITH OBSERVED ONE INCH OR HIGHER RAINFALL
AMOUNTS WITHIN THE WARNED AREA THE PAST HOUR...JOHNSON CITY WITH
1.04 INCHES...FLAT CREEK WITH 1.02 INCHES...BLANCO WITH 1.27
INCHES...BARTON CREEK WITH 1.52 INCHES AND LCRA WITH 1.81 INCHES.
ALL THESE RAINFALL AMOUNTS ARE COURTESY OF LCRA HYDRO DATA SITE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...
MEDINA...TAYLOR...BOERNE...ELGIN...COMFORT...WIMBERLEY...DRIPPING
SPRINGS...BLANCO...GRANGER...BANDERA...TANGLEWOOD FOREST...ANDERSON
MILL...WINDEMERE...SERENADA AND AUSTIN BERGSTROM INT AP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3071 9726 3060 9721 3014 9757 3006 9767
2997 9819 2960 9881 2969 9881 2961 9888
2976 9932 3014 9871 3014 9859 3022 9859
3087 9763
$$722
WGUS74 KEWX 171313
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 AM CDT SUN MAY 17 2015
TXC019-029-031-053-091-209-259-265-453-491-171345-
/O.CON.KEWX.FF.W.0034.000000T0000Z-150517T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-HAYS TX-BURNET TX-TRAVIS TX-KENDALL TX-BLANCO TX-BANDERA TX-
BEXAR TX-WILLIAMSON TX-KERR TX-
813 AM CDT SUN MAY 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHWESTERN COMAL...HAYS...SOUTH CENTRAL BURNET...TRAVIS...
KENDALL...BLANCO...NORTHEASTERN BANDERA...NORTHWESTERN BEXAR...
WILLIAMSON AND SOUTHEASTERN KERR COUNTIES...
AT 812 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
CLUSTERS OF HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING WILL CONTINUE. NUMEROUS
SMALL STREAMS ARE OUT OF BANKS OR APPROACHING BANKFULL. SOME ROADS
ARE CLOSED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...
MEDINA...TAYLOR...BOERNE...ELGIN...COMFORT...WIMBERLEY...DRIPPING
SPRINGS...BLANCO...GRANGER...BANDERA...TANGLEWOOD FOREST...ANDERSON
MILL...WINDEMERE...SERENADA AND AUSTIN BERGSTROM INT AP.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3071 9726 3060 9721 3014 9757 3006 9767
2997 9819 2960 9881 2969 9881 2961 9888
2976 9932 3014 9871 3014 9859 3022 9859
3087 9763
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:48 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 17, 3:48 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 AM CDT SUN MAY 17 2015 .SHORT TERM (TODAY THROUGH MONDAY)... A LINEAR MCS ALONG A LANGTRY TO ROCKSPRINGS TO MASON LINE...THEN EXTENDING UP TO CENTRAL IOWA CONTINUES TO MOVE TO THE EAST. THE PORTION OF THE MCS MOVING INTO THE NORTHWESTERN HILL COUNTRY AND ACROSS THE EDWARDS PLATEAU AND TRANS PECOS IS ORIENTED WEST TO EAST. TRAINING OF STORMS CELLS LEADING TO HEAVY RAINS AND FLOODING IS EXPECTED DUE TO THIS ORIENTATION OF THE MCS AND HAVE CONTINUED THE FLASH FLOOD WATCH. SOME BOWING OF THE MCS IS NOTED IN THE SEGMENT CURVING TO THE NORTHEAST FROM ROCKSPRINGS TOWARD MASON. STRONG WINDS GUSTS AND SMALL HAIL ARE POSSIBLE. HOWEVER...THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS WHICH WILL CAUSE FLOODING. THE MCS WILL BE ALONG THE I-35 AND HIGHWAY 90 CORRIDORS BY SUNRISE. THE LEFTOVER SURFACE BOUNDARIES BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY AS A SERIES OF SHORTWAVES MOVE ACROSS TEXAS IN THE SOUTHWESTERLY FLOW ALOFT TO PROVIDE UPWARD MOTION. LOCALLY HEAVY RAINS ARE POSSIBLE AND LATER FORECASTS MAY HAVE TO EXTEND THE FLASH FLOOD WATCH IN TIME AND/OR RECONFIGURE IN AREAL EXTENT. CANNOT RULE OUT SOME STRONG TO SEVERE STORMS DUE TO EFFECTIVE SHEAR AND STEEP LAPSE RATES MOST AREAS TODAY AND THEN SHIFTING TO THE EDWARDS PLATEAU INTO TRANS PECOS ON MONDAY. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... THE LONG TERM REMAINS ACTIVE FOR THE WEEK AND INTO THE MEMORIAL DAY WEEKEND. A SOUTHERN STEAM UPPER LEVEL TROUGH MOVES FROM THE WEST COAST TO THE PLAINS ON TUESDAY INTO WEDNESDAY AND AGAIN ON FRIDAY INTO SATURDAY. A NORTHERN STREAM TROUGH MOVES SLOWLY EAST ACROSS THE MIDWEST AND GREAT LAKES. WHERE YESTERDAY'S MODEL RUNS KEPT ALL FRONTS NORTH OF SOUTH CENTRAL TEXAS...RECENT RUNS NOW BRING A FRONT INTO SOUTH CENTRAL TEXAS WITH THE CANADIAN HAVING A PASSAGE MID WEEK AND THE ECMWF LATE WEEK. THESE FRONTS ARE NOW FURTHER SOUTH DUE TO THOSE MODELS INDICATING A STRONGER NORTHERN STREAM TROUGH. WITH THE SOUTHERN STREAM TROUGHS...WEAK SHORTWAVES IN BETWEEN THE TROUGHS AND POTENTIAL FRONTAL PASSAGES INTERACTING WITH A MOIST AIRMASS WILL MAINTAIN POPS THROUGH THE LONG TERM. SHOULD THE FRONTS MOVE INTO SOUTH CENTRAL TEXAS...RAINFALL WOULD BE ENHANCED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 85 71 85 / 70 50 40 20 30 AUSTIN BERGSTROM INTL AIRPORT 86 72 85 71 86 / 70 50 40 20 30 NEW BRAUNFELS MUNI AIRPORT 85 72 85 72 85 / 70 50 40 20 30 BURNET MUNI AIRPORT 83 70 83 70 83 / 70 50 40 20 40 DEL RIO INTL AIRPORT 88 71 85 72 86 / 30 30 30 40 30 GEORGETOWN MUNI AIRPORT 83 71 84 70 84 / 70 50 50 20 30 HONDO MUNI AIRPORT 85 72 86 72 86 / 70 50 40 20 30 SAN MARCOS MUNI AIRPORT 84 72 84 71 85 / 70 50 40 20 30 LA GRANGE - FAYETTE REGIONAL 87 75 86 73 86 / 60 40 40 10 30 SAN ANTONIO INTL AIRPORT 85 73 85 72 85 / 70 50 40 20 30 STINSON MUNI AIRPORT 86 73 86 73 86 / 70 50 40 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 17, 5:27 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 17 2015 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 527 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AND INTO THE AFTERNOON. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. IN ADDITION...THERE WILL ALSO BE A POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 17, 1:54 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 154 AM CDT SUN MAY 17 2015 TXZ183-170745- VAL VERDE TX- 154 AM CDT SUN MAY 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY UNTIL 245 AM CDT... AT 154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF JUNO...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JUNO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3007 10136 3025 10131 3018 10074 2992 10082 TIME...MOT...LOC 0654Z 283DEG 26KT 3015 10125
Special weather statement, May 17, 2:05 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 205 AM CDT SUN MAY 17 2015 TXZ183-170745- VAL VERDE TX- 205 AM CDT SUN MAY 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 245 AM CDT... AT 205 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PANDALE...OR 23 MILES NORTH OF LANGTRY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. ALSO...EXPECT HEAVY RAIN WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JUNO...PANDALE AND HACKBERRY CROSSING. LAT...LON 3009 10176 3025 10167 3023 10109 2993 10118 TIME...MOT...LOC 0705Z 283DEG 26KT 3016 10161
Special weather statement, May 17, 2:50 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 AM CDT SUN MAY 17 2015
TXZ171-186-188-170845-
LLANO TX-GILLESPIE TX-KERR TX-
250 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR LLANO...GILLESPIE AND NORTH
CENTRAL KERR COUNTIES UNTIL 345 AM CDT...
AT 249 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PONTOTOC
TO 6 MILES NORTHWEST OF CASTELL TO 10 MILES NORTHWEST OF DOSS TO 9
MILES NORTHWEST OF MOUNTAIN HOME...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...KINGSLAND...LLANO...BUCHANAN DAM...GAINESVILLE...
BLUFFTON...VALLEY SPRING...PRAIRIE MOUNTAIN...OXFORD...TOW...LONE
GROVE...ECKERT...BABY HEAD...TIVYDALE...CRABAPPLE...DOSS...FIELD
CREEK...HARPER...STOLZ AND CHERRY SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3088 9846 3086 9842 3083 9842 3084 9838
3079 9843 3072 9840 3050 9859 3014 9883
3022 9957 3029 9951 3029 9930 3050 9930
3050 9896 3092 9896 3092 9845
TIME...MOT...LOC 0749Z 269DEG 30KT 3108 9897 3074 9906 3058 9922 3029
9945
ALLENSpecial weather statement, May 17, 3:04 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 AM CDT SUN MAY 17 2015
TXZ184-185-170845-
EDWARDS TX-REAL TX-
304 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL AND CENTRAL EDWARDS
COUNTIES UNTIL 345 AM CDT...
AT 304 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKSPRINGS...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...DEVILS SINKHOLE STATE NATURAL AREA AND PRADE RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3008 9976 3007 9970 2985 9969 2988 10027
3006 10027 3011 9976
TIME...MOT...LOC 0804Z 268DEG 26KT 2998 10019Special weather statement, May 17, 4:05 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT SUN MAY 17 2015
TXZ171>173-188-190>192-170945-
BURNET TX-WILLIAMSON TX-BLANCO TX-TRAVIS TX-LLANO TX-GILLESPIE TX-
HAYS TX-
405 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LLANO...NORTHWESTERN
HAYS...BURNET...NORTHWESTERN TRAVIS...BLANCO...NORTHWESTERN
WILLIAMSON AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 445 AM CDT...
AT 404 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF BEND
TO HYE...AND MOVING EAST AT 25 MPH.
UP TO HALF INCH HAIL WITH WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...DRIPPING SPRINGS...BERTRAM...
ROUND MOUNTAIN...BUCHANAN DAM...GAINESVILLE...LAGO VISTA...GRANITE
SHOALS...HORSESHOE BAY...MEADOWLAKES...JOHNSON CITY...STONEWALL...
HIGHLAND HAVEN...BLUFFTON...SANDY...SPICEWOOD...BLOWOUT AND
PEDERNALES FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3096 9787 3009 9811 3015 9866 3092 9847
3093 9841 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0904Z 269DEG 24KT 3102 9836 3023 9857Special weather statement, May 17, 5:40 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 AM CDT SUN MAY 17 2015
TXZ202-203-217-218-228-171130-
DIMMIT TX-ZAVALA TX-MAVERICK TX-KINNEY TX-UVALDE TX-
540 AM CDT SUN MAY 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK...ZAVALA...
SOUTHEASTERN KINNEY...SOUTHERN UVALDE AND NORTHWESTERN DIMMIT
COUNTIES UNTIL 630 AM CDT...
AT 540 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF ALAMO
VILLAGE TO NEAR NORMANDY...AND MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...CARRIZO SPRINGS...SPOFFORD...LA PRYOR...
BATESVILLE...DARLING...PALOMA...BLEWETT...KNIPPA...COMETA...CARRIZO
HILL...RADAR BASE...WINTER HAVEN...WASHER...UVALDE ESTATES...LAS
COLONIAS...CHULA VISTA-RIVER SPUR...DABNEY AND ANACACHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2879 10053 2882 10055 2883 10058 2889 10059
2891 10064 2949 10026 2925 9941 2923 9941
2847 9983
TIME...MOT...LOC 1040Z 279DEG 18KT 2941 10025 2888 10060The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:54 AM CDT | Special Weather Statement | EWX | Edwards, Val Verde | 36 min |
| May 17, 1:36 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real, Val Verde | 3 hr |
| May 17, 1:50 AM CDT | Special Weather Statement | EWX | Edwards | 40 min |
| May 17, 1:54 AM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 17, 2:05 AM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 17, 2:50 AM CDT | Special Weather Statement | EWX | Gillespie, Llano | 55 min |
| May 17, 3:04 AM CDT | Special Weather Statement | EWX | Real | 41 min |
| May 17, 3:54 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| May 17, 4:05 AM CDT | Special Weather Statement | EWX | Blanco, Burnet | 40 min |
| May 17, 4:19 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| May 17, 4:58 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 17, 5:30 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 17, 5:40 AM CDT | Special Weather Statement | EWX | Maverick, Uvalde, Zavala | 50 min |
| May 17, 5:52 AM CDT | Areal Flood Advisory | EWX | Maverick, Zavala | 3 hr |
| May 17, 6:15 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| May 17, 7:00 AM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 3 hr |
| May 17, 7:18 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Medina, Uvalde, Zavala | 3 hr |
| May 17, 7:32 AM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 17, 8:09 AM CDT | Flash Flood Warning | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more | 3 hr |
| May 17, 8:44 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays, Kendall, Travis, Williamson | 2 hr |
| May 17, 9:16 AM CDT | River Flood Warning | EWX | Dimmit | 12 days |
| May 17, 9:55 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca | 3 hr |
| May 17, 10:15 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 60 min |
| May 17, 10:45 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Kendall, Travis and 1 more | 2 hr |
| May 17, 11:01 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more | 3 hr |
| May 17, 11:30 AM CDT | Flash Flood Warning | EWX | Caldwell | 2 hr |
| May 17, 11:45 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 39 hr |
| May 17, 11:51 AM CDT | River Flood Warning | EWX | Travis | 14 hr |
| May 17, 1:28 PM CDT | Areal Flood Advisory | EWX | Caldwell | 4 hr |
| May 17, 3:36 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 24 hr |
| May 17, 3:42 PM CDT | River Flood Warning | EWX | Gonzales | 56 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.